MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. PORTEX ABS LINEDRAW DRY HEPARIN; TUBES, VIALS, SYSTEMS, SERUM SEPARATORS, BLOOD COLLECTION

SMITHS MEDICAL ASD, INC. PORTEX ABS LINEDRAW DRY HEPARIN; TUBES, VIALS, SYSTEMS, SERUM SEPARATORS, BLOOD COLLECTION
Catalog Number 4043E
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/25/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that 3 syringes were tested and 2 of them leaked in the cap, whereas one of them leaked blood on the sides.There was patient involvement, and no patient harm/adverse event reported.
 
Additional Manufacturer Narrative
This file was originally incorrectly filed under registration number mrn 1217052-2025-00048-00.The date of that submission was 25-feb-2025.B3.Date of event: it was reported that the event occurred between 25-27-jan-2025.Investigation summary: received for investigation five used not fully decontaminated 3ml syringes with filter-pro devices.The customer also provided a picture of the reported issue.Review of the photo showed that the blood had exceeded the maximum allowance of 0.06" and traveled to the collar of the filter-pro on three components.In one instance a droplet had escaped through the top of the housing.To further evaluate this claim, one of the returned samples was functionally tested by simulated use.A test syringe was partially filled with dye-solution.While holding the luer of the syringe uppermost the plunger was pulled back to allow an air pocket.The filter-pro (cap) was seated onto the syringe luer according to the ifu (instructions for use), using a push and twist motion to fully seat the components together.The syringe was gently tapped to move all trapped air towards the luer of the syringe.The plunger was slowly advanced upward (toward the zero mark) until the trapped air was displaced through the filter-pro device and the fluid contacted the filter material, sealing off the syringe contents.Results: the tested sample did not pass the acceptance criteria.The fluid was escaping through the top of the housing.Based on the results of this investigation the complaint was confirmed.In-process, filter-pro devices are automatically assembled and glued from supplied components.Maintenance log review found no entries relevant to the reported problem on the date of manufacture.The lot acceptance is based on c=0 (critical) visual inspection for damages, that affect function and dhr (device history record) information indicates the lot met the established acceptance requirements.While the allegation was confirmed, the exact problem source for the compromised filter-pros could not be identified with any confidence.This issue has been discussed with a quality engineer and the manufacture has been notified.Complaint information will continue to be monitored for any new information or adverse trends and further actions will be taken accordingly.

Brand Name
PORTEX ABS LINEDRAW DRY HEPARIN
Common Device Name
TUBES, VIALS, SYSTEMS, SERUM SEPARATORS, BLOOD COLLECTION
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
10 bowman dr
keene NH 03431
Manufacturer Contact
reed covert
6000 nathan lane north
minneapolis, MN 55442
2247062300
MDR Report Key22186959
Report Number3012307300-2025-06889
Device Sequence Number20933153
Product Code JKA
UDI-Device Identifier20351688039191
UDI-Public(01)20351688039191(17)270806(10)6034878
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
K952516
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 06/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number4043E
Device Lot Number6034878
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/17/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/30/2025
Initial Report FDA Received Date06/11/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/19/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown